Fatigue and fever as side-effects among most of the vaccinated

Deccan Chronicle.  | dc correspondent

Nation, In Other News

Fatigue and fever were reported in 85 per cent of the people after Covid-19 vaccination

Health worker vaccinates a women at AKTP Municipal high school as part of Special drive in Vijayawada. (DC Photo)

Hyderabad: Fatigue and fever were reported in 85 per cent of the people after Covid-19 vaccination, according to data collected by the All India Institute of Medical Sciences in New Delhi.

Senior citizens had fever for two to three days and complaints of fatigue lasted a week. A total of 96,51,844 people in the state have been vaccinated, of which 80,61,298 have completed the first dose and 15,90,546 have completed the second dose.

The complaints of fever and fatigue were noted in the age group of 45 years and above. In the younger age group from 18 to 44 years, these complaints were noted among one in 1,000 vaccinated people.

Pain on the injection site was noted in one in four people in all age groups. In the age group above 45 years, the pain in the injection sites was present for two to three days.

Dr Krishna Mohan, general physician, said, "Fever and fatigue are the commonest side-effects as the response of the immune system is building up in the body. If these have persisted for more than three days, it is a concern."

Most of those who were vaccinated have been advised to not take up strenuous physical activity for some time after the vaccination. Those above 18 years who are into strenuous physical exercises, running and doing high-intensity work-outs, are advised to take a break for three to four days.

Dr Pavan Reddy, general physician at Medak, says, "Since the immune response builds up, getting into high-intensity work-outs can aggravate underlying conditions and lead to adverse effects. For this reason, youngsters, in particular, must not opt for very heavy exercises."

Experts urge people to complete two doses of vaccine as that will offer them protection from Covid19 in the third wave.

Read more...